Alert archive / Montana / Special Weather Statements in 2012
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Aug 10, 2012, 1:52 AM MDT for Deer Lodge County, Montana. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2012, 1:52 AM MDT (07:52 UTC)
- Expired
- Aug 10, 2012, 2:00 AM MDT
- In force
- 8 min
- Issued by
- NWS Missoula, MT
County Deer Lodge County, MT
The radar
The Missoula radar (KMSX), 138 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 7.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3759 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
754
WWUS85 KMSO 100752
SPSMSO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
152 AM MDT FRI AUG 10 2012
MTZ007-100800-
BUTTE/BLACKFOOT REGION-
152 AM MDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POWELL...NORTHERN
SILVER BOW AND NORTHEASTERN DEER LODGE COUNTIES UNTIL 200 AM MDT...
AT 148 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANACONDA. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DEER LODGE...GALEN
AND RACETRACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4638 11239 4633 11245 4632 11253 4630 11256
4625 11255 4623 11258 4619 11257 4619 11251
4612 11251 4615 11294 4649 11282 4650 11233
TIME...MOT...LOC 0752Z 180DEG 0KT 4619 11289
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:36 PM MDT, 11 hours 16 minutes earlier.
Area forecast discussion, Aug 9, 2:36 PM MDT, 11 hours 16 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
236 PM MDT Thu Aug 9 2012
.DISCUSSION...Southwest flow over the region has helped keep
temperatures a little cooler than yesterday in most locations.
This flow pattern has also allowed for cumulus development from
east central Idaho through southwest Montana. Some of these will
become showers with a few lightning strikes possible.
A bigger impact shortwave is expected on Friday with better
chances for thunderstorms. The main change to the forecast was to
increase thunderstorm coverage. Most guidance agree that the
shortwave will pass during the late morning with east central Idaho
and central and south west Montana to have the best chances for
thunderstorms through the evening. These storms will mostly
produce gusty wind and frequent lightning, although persons
beneath stronger cells could have brief periods of rain. The
thunderstorm potential has again increased fire weather concerns,
so a fire weather watch has been issued. One uncertainly will be for
locations that have too much cloud cover early in the day to
result in less thunderstorms, so if cloud cover arrives earlier
thunderstorm coverage with be decreased in the region.
High pressure will produce mostly dry and warm conditions through
the weekend.
There is high confidence that a broad low pressure system will
affect the Northern Rockies during the middle of next week.
However, persistent timing issues continue to prevent any true
details on being determined. What we are fairly certain of is the
high potential for windy conditions Tuesday afternoon. This could
become a major concern for ongoing wildfires, as well as for
individuals with recreation plans on area lakes. For Flathead
Lake: by late Tuesday afternoon, gusty winds will help generate
increased swell, resulting in very choppy conditions.
Confidence is also high that Wednesday and Thursday will see much
cooler temperates, with values in the 70s and 80s across western
Montana and central Idaho. Glacier National Park will see lowering
snow levels to about 6000 to 8000 feet, which will feel very chilly
for this time of year. Those planning to visit the park Wednesday
through the end of the week should be prepared for quickly
changing conditions and much cooler temperatures.
As for precipitation: confidence is still very low on when and
where the best precipitation will be focused. Will hold off on
nailing down a specific time or location that could be
impacted until the forecast models come into better alignment.
&&
.AVIATION...Cumulus clouds have developed from KSMN through KBTM
early this afternoon and will continue to build into isolated
thunderstorms this evening. Storms are not expected to be strong
but erratic gusty winds and lightning are possible. Cloud cover
will decrease overnight. A shortwave trough will pass on Friday.
Scattered thunderstorms could develop early in the day near KSMN
and in the afternoon from KMSO south and east.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH from Friday afternoon through Friday evening
Bitterroot/Sapphire Mountains...Butte/Blackfoot Region...
Missoula/Bitterroot Valleys...Potomac/Seeley Lake Region.
ID...RED FLAG WARNING from 6 AM MDT /5 AM PDT/ to 9 PM MDT /8 PM PDT/
Friday Eastern Lemhi County...Southern Clearwater
Mountains...Western Lemhi County.
&&
Kitsmiller/Allegretto/PallisterIn the hours before
Special weather statement, Aug 10, 1:52 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
152 AM MDT FRI AUG 10 2012
MTZ007-100800-
BUTTE/BLACKFOOT REGION-
152 AM MDT FRI AUG 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POWELL...NORTHERN
SILVER BOW AND NORTHEASTERN DEER LODGE COUNTIES UNTIL 200 AM MDT...
AT 148 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANACONDA. THIS STORM WAS NEARLY STATIONARY.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DEER LODGE...GALEN
AND RACETRACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4638 11239 4633 11245 4632 11253 4630 11256
4625 11255 4623 11258 4619 11257 4619 11251
4612 11251 4615 11294 4649 11282 4650 11233
TIME...MOT...LOC 0752Z 180DEG 0KT 4619 11289The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:10 AM MDT | Severe Thunderstorm Warning | MSO | Deer Lodge | 25 min |
| Aug 10, 3:38 AM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Lewis and Clark, Madison and 4 more | 15 hr |
Nearby
Special Weather Statements in Montana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.